How quickly can the difference that aspirin makes be noticed?

Sorry to post two questions at once!

Having had a super high IGg anitbody blood test for the second time my GP recommended I start aspirin while I wait for an appt with haem (which is now on Tuesday!). I

'd been taking a 75mg tablet with my evening meds for about 2 and a half weeks when I started getting bad stomach pain which was waking me in the night.

I stopped the aspirin, took my last dose Monday night- the 18th- for a couple of days to discover if it was that that was causing it- which it seemed to be- and thought I'd just leave off it for the next week or so until my appointment. I'd not noticed any massively improved symptoms pain-wise anyway and didn't think it was making much difference.

However over the past couple of days my (already 24/7) head pain became significantly more severe, to the point where I took a hefty dose of codeine yesterday (I'm meant to avoid painkillers whenever possible so as to avoid rebound/overuse headache) and spent the entire day in bed today with hideous 8/10 pain.

It dawned on me that maybe the Aspirin had been making a difference and I added it back in to my evening meds today to see if I noticed anything over the next few days. Now the pain is nearer a 6/10 a mere couple of hours later, but I have no idea if it could possibly have been the aspirin, or if it's just spontaneously subsided?

Any ideas/insights would be welcomed!

Thanks, Rachel

8 Replies

oldestnewest
  • I felt very different at the end of day two when i first started aspirin, and even better on it twice a day. However I have five diseases in total.. and although I have the dreadful migraines, I have since having multiple blood clots in my legs when first pregnant with first one... apart from one TIA... I got off lightly compared to many on here. I think my APS causes the fatigue and migranes and dizziness but not to the extent of others, unless pregnant... however before the aspirin.. (being a seronegative patient).... so not diagnosed properly, for years...my migraines were every day, now not every day, and now nowhere near so severe, and less episodes of cold hands and feet. so a real difference to me, also my children! I have APS less severely than most, although that could change.

    Mary F

  • Fairypies - my reaction to your question is yes the Aspirin is probably making a difference and you should not stop taking it. Stomach problems can be quite common so take it on a full stomach and with some milk which will help but if that still does not stop the stomach pains go to your chemist and speak to the pharmacist who can give you enteric coated aspirin and omeprazole which will protect your tummy. Then when you see your Doctor they may change your meds to another medication which is like Aspirin but gentler on your stomach. X

  • Im sure that Clopidogrel works the same way,but without the irritant issues - more expenmsive but in your case maybe the answer - good luck x

  • Hi I don't think you should take Asprin in the evening it is usually taken in the morning after breakfast,

    I would see your Gp on Monday and he/ she will probably put you on another type of Asprin

    And their are medications to line your stomach but do get it sorted out as soon as possible.

    Until then Gaviscon extra strong is really good,

  • Thanks for the responses :) I see my GP Monday and then the haemotologist on Tuesday. I already take Omeprazole but the aspirin is not enteric coated so I'll get that sorted out, and will switch to taking it after breakfast.

  • Also -- drink water! Sodas are über popular here in the States but most are not aware of the degree to which they mess up the stomach pH.

  • I very rarely drink anything carbonated, just water most of the time with the occasional milk and juice. Thanks!

  • Hi Fairypies...i take ecotrin 85mg which is a coated aspirin. Ive tried other coated aspirins and the ecotrin was the only one that didnt cause stomach upset for me...feel better

You may also like...